Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

My period has been going on for almost 11 days due to depo provera, is this normal?????

I recently just got my first depo provera injection and my period won't stop, it's been almost 11 days now. My period is normally,before the depo shot, 7 days and that's it. Is this normal during the depo or should I call my doctor. Help!
10 Responses
136689 tn?1419584047
i think it's normal after the 1st shot. not 100% call ur doctor if u are not sure
Avatar universal
mine lasted for 4 months. it was horrible and it sucked.
i would strongly reccomend not getting it again
i regret it cause now i am trying to get pregNANT but cant because i still have not gotten my period back (14 months later). and i put on alot of wieght
Avatar universal
I think you'r bleeding is totally normal. You should call you'r doc though just to make sure.I liked the depo shot cause i never had periods on it, but when my now husband and i started trying to have a baby it took me 1 year and 5 months to get pregnant. I would not recomend depo if you plan on having kids. If you do,stop taking it at least a year before you try. If you don't want to get pregnant right away, use condoms. After having my first, i went back to the normal ortho tri cyclen. when my son was 7 months old, my hubby and i started talking about when we wanted to have another baby and both agreed that when he was 1 yr. old we would start trying. So i went off the pill right away thinking it would take me forever and i found out i was pregnant 3 weeks later. So than i knew for sure that it was the depo that made it take so long! But whatever! LOL good luck
Avatar universal
I just got my injection, and haven't stopped bleegin either! For 4 days after my period should have stopped I've been getting brown discharge.
It *****, and if it carries on for the entire three months I'll be seriously angry!

If this carries on for 3 months, i wont be having sex at all! That ***** too, because i only got the injection as a method of contraception. Not being able to have sex is a pretty sure way to keep me from getting pregnant.

Hope you stop bleeding soon! At least we're not alone in our worry! :(
x
Avatar universal
hi i had the same happen to me my doctor suggested we try a different form of contraception as sometimes the depo has a side effect that it can make you constantly bleed it just means that it's not right for you, hope this helps
Avatar universal
its 100% normal.i bleed for a month after my first time getting my depo shot.everybody is diffrent
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.